MAUDE Adverse Event Report: EXTREMITY MEDICAL, LLC. JONES UNION; BONE SCREW

EXTREMITY MEDICAL, LLC. JONES UNION; BONE SCREW
Catalog Number 142-45035
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon broke the medial cortical wall when advancing the screw for a small female patient and had to bail out with a longer 4.0 headless screw.The surgeon used the reamers, but not did not use the tap.The ap and lateral views looked ok for the guide wire and reamer.It looked like the correct diameter for the patient (4.5mm), but his first k-wire was out of the medullary canal medially and the screw just followed the same path.The surgeon said he was "fighting the patient's foot proximally".The rep indicated that the surgeon didn't have the "real estate" to bring his hands more medially.
 
Additional Manufacturer Narrative
Although no death or serious injury was reported, the broken bone could lead to a serious injury.

Brand Name
JONES UNION
Common Device Name
BONE SCREW
Manufacturer (Section D)
EXTREMITY MEDICAL, LLC.
300 interpace parkway
building a, 2nd floor
parsippany NJ 07054
Manufacturer Contact
mary hoffman
300 interpace parkway
building a, 2nd floor
parsippany, NJ 07504
9735888980
MDR Report Key20750646
Report Number3007289093-2024-00013
Device Sequence Number18176977
Product Code HWC
UDI-Device Identifier00842078115329
UDI-Public(01)00842078115329
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K081934
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number142-45035
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown